Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 181, NWS Tulsa, OK

September 26, 2007Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2007, 2:43 PM CDT for Choctaw County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 2:43 PM CDT (19:43 UTC)
Expired
Sep 26, 2007, 3:17 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
899 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 261943
SVRTSA
OKC023-262030-
/O.NEW.KTSA.SV.W.0181.070926T1943Z-070926T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 330 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR HUGO...MOVING EAST AT 10
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAWYER AND
  FORT TOWSON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3388 9552 3391 9556 3409 9554 3408 9516
      3395 9515 3397 9522 3390 9529 3387 9535
TIME...MOT...LOC 1943Z 276DEG 9KT 3396 9544

$$
2 follow-up statements
000 
WWUS54 KTSA 262004
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT WED SEP 26 2007

OKC023-262030-
/O.CON.KTSA.SV.W.0181.000000T0000Z-070926T2030Z/
CHOCTAW OK-
304 PM CDT WED SEP 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FROGVILLE...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUSKEY AND
FROGVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3388 9552 3390 9549 3396 9545 3399 9528
      3396 9526 3397 9522 3390 9529 3387 9535
TIME...MOT...LOC 2004Z 303DEG 11KT 3389 9536

$$
000 
WWUS54 KTSA 262017
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT WED SEP 26 2007

OKC023-262027-
/O.CAN.KTSA.SV.W.0181.000000T0000Z-070926T2030Z/
CHOCTAW OK-
317 PM CDT WED SEP 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3388 9552 3390 9549 3396 9545 3399 9528
      3396 9526 3397 9522 3390 9529 3387 9535
TIME...MOT...LOC 2017Z 303DEG 11KT 3387 9532

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:23 PM CDT, 20 minutes earlier.

Area forecast discussion, Sep 26, 2:23 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
223 PM CDT WED SEP 26 2007

.DISCUSSION...
THUNDERSTORMS ARE CURRENTLY PROGRESSING EASTWARD OUT OF THE FORECAST
AREA. HOWEVER... THE CLEARING LINE HAS NOT MOVED EASTWARD MUCH AT
ALL TODAY. LOW CLOUDS HAVE PERSISTED ACROSS ALL BUT THE NW CORNER OF
OSAGE COUNTY. THIS IS DEPICTED WELL IN THE RUC AND NAM MODELS
WHICH TENDS TO MAKE THEIR OVERNIGHT SOLUTIONS BELIEVABLE.

AS SUCH... AM EXPECTING ALL PRECIPITATION TO BE EAST OF OUR ARKANSAS
COUNTIES BY 00Z AND HAVE NO POPS TONIGHT. WILL MOST LIKELY SEND
ZONES WITH PRE-FIRST PERIOD WORDING FOR THE ONGOING PRECIP. CLOUDS
MAY CONTINUE TO HANG TOUGH THOUGH. BOTH THE NAM AND RUC ARE VERY
RELUCTANT TO CLEAR OUT THE LOW LEVEL MOISTURE OVERNIGHT... AND
CLOUDS MAY PERSIST INTO EARLY MORNING ACROSS PORTIONS OF THE AREA.
WITH CALM CONDITIONS AND A MOIST GROUND... CLOUD COVER OR LACK
THEREOF WILL BE CRITICAL IN DETERMINING LOW TEMPERATURES AND THE
POSSIBILITY OF PATCHY FOG BEFORE SUNRISE. CURRENTLY HAVE NO MENTION
OF FOG IN THE GRIDS... HOWEVER... THE EVENING SHIFT WILL NEED TO
TAKE A LATER LOOK AT BOTH THE FORECAST MINIMUMS AND THE POSSIBILITY
OF FOG.

BEGINNING TOMORROW... A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE
EXTREME SOUTHERN PLAINS WHICH WILL PROVIDE DRY AND WARM CONDITIONS
FOR US INTO THE WEEKEND. ON SATURDAY... A VIGOROUS UPPER TROUGH
WILL MOVE INTO THE CENTRAL PLAINS... PUSHING THE RIDGE EASTWARD
SOMEWHAT. THIS WILL ALLOW SOUTHWEST UPPER FLOW TO TRAVERSE EASTERN
OKLAHOMA AND WILL RAISE THUNDERSTORM CHANCES ACROSS THE REGION. IN
ADDITION... A SURFACE FRONT IS EXPECTED TO SLIDE INTO THE REGION
OVER THE WEEKEND AND BECOME STATIONARY ACROSS OKLAHOMA AND
NORTHERN ARKANSAS.

AFTER A DRY MONDAY... POPS RETURN TO THE FORECAST FOR TUESDAY AND
WEDNESDAY AS SOUTHWEST UPPER FLOW AND ASSOCIATED UPPER WAVES AGAIN
APPROACH THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  85  58  85 /  10   0   0   0
FSM   63  88  57  87 /  10   0   0   0
MLC   62  88  58  86 /  10   0   0   0
BVO   51  86  52  84 /   0   0   0   0
FYV   56  83  48  82 /  10   0   0   0
BYV   57  80  52  81 /  10   0   0   0
MKO   60  85  57  84 /  10   0   0   0
MIO   56  84  54  84 /  10   0   0   0
F10   61  85  57  85 /  10   0   0   0
HHW   68  88  61  88 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....06

BAS
Hazardous weather outlook, Sep 26, 12:46 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT WED SEP 26 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1246 PM CDT WED SEP 26 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
CLOUD COVER WILL INHIBIT INSTABILITY ACROSS A LARGE PART OF
THE AREA THIS AFTERNOON. HOWEVER...ENOUGH SUNSHINE MAY OCCUR
OVER FAR SOUTHEAST OKLAHOMA FOR THE POSSIBILITY OF A MARGINALLY
SEVERE THUNDERSTORM.  THUNDERSTORM DEVELOPMENT WILL CONINTUE
TO BE POSSIBLE ACROSS THE REMAINDER OF SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS WELL.  A DIFFUSE COLD FRONT LIES
ACROSS THE AREA AND MAY PROVIDE THE FOCUS FOR CONVECTION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL DOMINATE THE WEATHER THURDAY AND FRIDAY.
A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 26, 2:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT WED SEP 26 2007

OKZ053-262000-
CHOCTAW OK-
225 PM CDT WED SEP 26 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL CHOCTAW

AT 225 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUGO...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...GOODLAND...
SAWYER...MESSER...KENT...FALLON AND SPEER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3390 9557 3393 9556 3394 9560 3411 9563
      3413 9527 3388 9529 3388 9534
TIME...MOT...LOC 1925Z 276DEG 9KT 3400 9550

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:25 PM CDTSpecial Weather StatementTSAChoctaw35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.